Research suggests that a high concentration of Sildenafil, the active ingredient in Viagra can damage the retina. Color vision may be threatened by taking too much.

Sildenafil citrate, the active ingredient in Viagra is one of the most well-known drugs. It was initially developed to treat cardiovascular problems such as angina. The drug had little effect on angina but was discovered to cause penile erections. Thus, the best known erectile dysfunction treatment was created.

Viagra generates over one billion dollars per year in revenue for its creator Pfizer.

Without a doubt, this drug has improved the lives of many. However, a recent study shows that it can have unintended side effects when used incorrectly.

Seeing Red

Recently published research has concluded that taking high doses of Viagra (Sildenafil citrate) may damage eyesight.

Dr. Richard Rosen, lead investigator of this study says the study shows how high doses of a commonly used drug can have terrible side effects. In this case, color vision is most affected. People who depend on color vision to make a living need to be aware of the long-term effects of overusing this drug.

The findings are based on a study of a male in his early 30’s, he visited the emergency room complaining he’s had a red-tinted vision for two days. The man’s red-tinted vision started soon after taking a higher than the recommended dosage of sildenafil citrate he bought on the internet.

Vision disturbances are one of the normal side effects of sildenafil citrate. However, these effects are expected to last no longer than a day after dosage. Despite several treatments, the man’s vision has not returned to normal for over a year.

Dr. Joseph Cohen O.D.
Woodland Hills Optometrist
Receive an Excellent Service and Comprehensive Eye Care
(818) 345-3937
Providing service in English and Farsi
19737 Ventura Blvd., Suite 201, Woodland Hills, CA 91364